Alert archive / Connecticut / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 25, 2012, 4:08 PM EDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2012, 4:08 PM EDT (20:08 UTC)
- Expired
- Jun 25, 2012, 4:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
752
WWUS81 KBOX 252008
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT MON JUN 25 2012
CTZ002-252045-
HARTFORD CT-
408 PM EDT MON JUN 25 2012
AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH 2 MILES WEST OF SOUTHINGTON...OR ABOUT 3 MILES EAST OF
WOLCOTT...MOVING EAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SOUTHINGTON...NEW BRITAIN...
BERLIN AND NEWINGTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4169 7269 4163 7269 4162 7271 4161 7271
4159 7275 4157 7276 4157 7279 4155 7282
4156 7284 4154 7285 4156 7288 4156 7295
4164 7294 4165 7297
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:54 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 25, 3:54 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT MON JUN 25 2012
.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL BRING SHOWERS AND
SCATTERED THUNDERSTORMS TODAY INTO THIS EVENING. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL AFFECT THE REGION AT TIMES TUE AND
WED...BUT A WASHOUT IS NOT EXPECTED. A RETURN TO WARMER AND MORE
HUMID WEATHER IS EXPECTED LATE IN THE WEEK AND INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
PRE FRONTAL TROF AND BAND OF RAIN WITH EMBEDDED CONVECTION IS
CURRENTLY PIVOTING E OF THE CAPE/ISLANDS THIS HOUR...GIVING WAY TO
SOME CLEARING SKIES AS A BRIEF ROUND OF POST TROF SUBSIDENCE IS
ERODING THE REMNANT ANVIL CI. THE INCREASING INSOLATION...COMBINED
WITH THE TRAPPED LLVL MOISTURE FROM THIS MORNING/S RAFL TO
DESTABILIZE PORTIONS OF THE INTERIOR...PARTICULARLY FROM
HILLSBOROUGH COUNTY NH S THROUGH WORCESTER MA TO WINDHAM COUNTY
CT. THE ADDITIONAL LIFT PROVIDED BY THE INCOMING SHORTWAVE/COLD
FRONT AHEAD OF A CUTOFF DIVING S FROM ONTARIO HAS TRIGGERED SOME
CONVECTION IN A BROKEN LINE IMMEDIATELY ALONG THE SFC FRONTAL
BOUNDARY.
THIS FRONT AND ITS ASSOCIATED CONVECTION/RAFL WILL BE THE FOCUS
FOR PERIODS OF RAIN OVER ERN AREAS TONIGHT AS LOW PRES BEGINS TO
DEEPEN OVER THE REGION. THE DEEPENING OF THE LOW IS THANKS TO
INCOMING SHORTWAVE ENERGY AS THE COOL CUTOFF TO THE N CATCHES UP.
ATTM...SAVE FOR THE REMNANTS OF THE CONVECTIVE LINE AS IT MOVES
THROUGH ERN PORTIONS OF THE AREA THIS EVENING...THE DRY SLOT
GENERATED BY THE DEEPENING LOW PRES WILL BEGIN TO CUTOFF MUCH OF
THE REGION FROM PRECIP. THEREFORE...SUSPECT THAT MOST OF THE
REGION WILL REMAIN RELATIVELY DRY WITH PLENTY OF CLOUD COVER
GENERALLY AFTER 06Z. ESPECIALLY AFTER DRY AIR MOVES IN FROM THE NW
WINDS. THE NW FLOW WILL ALSO USHER IN SOME LLVL CAA...WHICH WILL
ALLOW TEMPS TO DROP BACK INTO THE 50S PARTICULARLY IN VALLEYS W OF
WORCESTER COUNTY MA.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...
DEEPENING LOW PRES WILL CONTINUE TO FUJIWHARA INTO THE GULF OF
MAINE AROUND UPPER LVL CUTOFF WHICH WILL CENTRALIZE ITSELF OVER
VT/NH. THEREFORE...EXPECTING THAT SOME WRAPAROUND LIFT IN THE WARM
CONVEYOR TO MOVE OVER FROM THE N DURING THE EARLY PORTION OF THE
DAY. THIS AREA OF LIFT WILL WORK OVER INTERIOR PORTIONS OF SRN NEW
ENGLAND WITHIN THE DRY SECTOR...WHICH MAY SEE SOME EARLY DAY
SUNSHINE TUE. GIVEN THIS FACT AND THE COOL H5 TEMPS CLOSE TO
-15C...SUSPECT THERE WILL BE A DEVELOPMENT OF SCT SHRA AND EVEN AN
ISOLD RUMBLE OF THUNDER DURING THE AFTERNOON HOURS. SOUNDINGS ARE
GENERALLY CONDITIONALLY UNSTABLE AT BEST THANKS TO LLVLS REMAINING
COOL AND GRADUALLY LOWERING DWPTS. THEREFORE...HAVE KEPT TSTM
CHANCES TO ISOLD ATTM. THE ONE THREAT THAT MAY NEED TO BE
MONITORED IS THE POTENTIAL FOR A WEAK WET MICRO-BURST IN ANY
SHOWERS/TSTMS THAT DEVELOP AS THE COOL TEMPS WOULD PROMOTE LOW
GRAUPEL CORES AND NEAR SFC SOUNDINGS SHOW A SHALLOW INVERTED V
THANKS TO DIURNAL MIXING. HAVE INCREASED POPS AGAIN TO CHANCE
DURING THE DAY FOR THE INTERIOR FOR THIS THREAT...BUT IT APPEARS
THE BEST CHANCE WILL LIKELY BE N AS ONE MOVES N.
TUESDAY NIGHT...
GIVEN THAT THE SUN WILL BE SETTING /LOSS OF LLVL HEATING/ AND THE
SFC LOW WILL BE SLOWLY PIVOTING TO THE N...DIURNALLY DRIVEN -SHRA
SHOULD BE COMING TO AN END ACROSS THE INTERIOR PORTIONS OF THE FA
DURING THE EVENING HOURS. THERE IS THE POSSIBILITY OF SEEING SOME
OVERNIGHT CLEARING ESPECIALLY AS ONE HEAD OVER SRN PORTIONS OF THE
FA. WILL MAINTAIN AT LEAST SOME POPS OVER PORTIONS OF THE REGION N
OF THE MASS PIKE TO COVER ANY REMNANT SHOWERS WITH THE CONTINUED
MOVEMENT OF UPPER LVL SHORTWAVE ENERGY WRAPPING AROUND THE
LOW...AND THE SFC LOW GRADUALLY DEEPENS. MINS EXPECTED TO BE IN
THE MID TO UPPER 50S ACROSS THE REGION.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGHLIGHTS...
* SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WED
* WARMER WEATHER ARRIVES LATE IN THE WEEK AND INTO THE WEEKEND
DETAILS...
TUESDAY NIGHT AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE.
ANOMALOUS CLOSED UPPER LEVEL LOW OVER NEW ENGLAND WILL SLOWLY DRIFT
NORTH. WHILE NOT EXPECTING A WASHOUT...ASSOCIATED COLD POOL ALOFT
WILL CONTINUE TO GENERATE MAINLY DIURNALLY DRIVEN SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS. AREAL COVERAGE SHOULD BE GREATEST
IN OUR NORTHERN/EASTERN ZONES...CLOSER TO THE UPPER LEVEL LOW/COLD
POOL ALOFT. HIGH TEMPS ON WED SHOULD MAINLY BE IN THE 70S.
THURSDAY...MODERATE TO HIGH CONFIDENCE.
UPPER LEVEL LOW WILL CONTINUE TO SLOWLY MOVE NORTH AND INTO THE
CANADIAN MARITIMES BY THE END OF THE DAY. THE SYSTEM SHOULD BE FAR
ENOUGH AWAY FOR GENERALLY DRY WEATHER...OTHER THAN PERHAPS A FEW
BRIEF SPOT SHOWERS IN OUR NORTHERN/EASTERN ZONES. HIGHS SHOULD
REACH INTO THE UPPER 70S TO THE LOWER 80S ON THU.
FRIDAY THROUGH SUNDAY...MODERATE CONFIDENCE.
THE ANOMALOUS UPPER LEVEL TROUGH WILL HAVE LIFTED WELL TO THE
NORTHEAST OF THE REGION. THIS WILL SET THE STAGE FOR SUMMER LIKE
WEATHER TO RETURN. WHILE THE AIRMASS DOES NOT LOOK AS HOT AS WHAT
WAS EXPERIENCED LAST WEEK...EXPECT WARM AND HUMID WEATHER.
FORECASTING PRECIPITATION POTENTIAL IS VERY CHALLENGING AT THIS TIME
RANGE...ESPECIALLY DURING THE SUMMER WHEN MOST OF IT IS CONVECTIVELY
DRIVEN. AT THIS POINT...DON/T REALLY SEE ANY TRIGGER FOR ORGANIZED
PRECIPITATION SO WILL JUST INCLUDE SLIGHT CHANCE POPS. ITS POSSIBLE
LATER SHIFTS MAY HAVE TO INCREASE POPS A BIT MORE ON FRIDAY...IF
MODELS SIGNAL A BETTER CHANCE FOR A PERIOD OF WARM ADVECTION SHOWERS.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE CONFIDENCE OVERALL.
LOW PRESSURE WILL BE GRADUALLY DEEPENING AND MOVING OFFSHORE INTO
TONIGHT BEFORE SHIFTING INTO THE GULF OF MAINE TOMORROW AND
TOMORROW NIGHT. THIS WILL KEEP THINGS UNSETTLED OVER THE REGION.
EXPECT SOME BREAKS TO VFR TODAY WITH BRIEF DIPS TO MVFR IN SCT
-SHRA/TSTMS THROUGH THIS EVENING /TSTMS MOST LIKELY OVER THE
INTERIOR/. MVFR CIGS...WITH SOME FOG POSSIBLE TONIGHT WHICH WILL
LIFT DURING THE MORNING HOURS TOMORROW. SCT SHOWERS WITH
OCCASIONAL MVFR POSSIBLE OVER THE INTERIOR TOMORROW...BUT VFR
OTHERWISE.
KBOS TAF...MODERATE CONFIDENCE.
EARLY AFTERNOON SHOWERS WILL MOVE E OF THE AREA THIS
AFTERNOON...GIVING RISE TO MOSTLY VFR CONDITIONS. THERE IS STILL
THE CHANCE FOR A LATE DAY -SHRA/TSTM WITH BRIEF MVFR CONDITIONS.
OTHERWISE...SOME MVFR CIGS POSSIBLE LATE TONIGHT WITH GRADUAL LIFT
TO VFR INTO THE DAY TOMORROW.
KBDL TAF...MODERATE CONFIDENCE.
VFR CONDITIONS WILL DOMINATE THROUGH THE EVENING TONIGHT...BUT
WITH MVFR POSSIBLE IN SCT SHRA/TSTMS THROUGH THE AFTERNOON. A
PERIOD OF MVFR CONDITIONS ARE POSSIBLE TONIGHT WITH SOME LOW CIGS
AND FOG. VFR LIKELY TO DOMINATE AGAIN TOMORROW...BUT WITH SCT
-SHRA POSSIBLE AGAIN DURING THE DAY.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
TUESDAY NIGHT AND WEDNESDAY...MODERATE CONFIDENCE. VFR CONDITIONS
SHOULD DOMINATE BUT BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE IN
A FEW SHOWERS/ISOLATED THUNDER.
THURSDAY AND FRIDAY...MODERATE CONFIDENCE IN MAINLY VFR CONDITIONS.
&&
.MARINE...
MODERATE CONFIDENCE.
LOW PRES WILL BE MOVING OVER THE WATERS FROM CENTRAL MASS TONIGHT
THEN GRADUALLY PIVOTING INTO THE GULF OF MAINE...AND THEN MOVING
BACK INLAND OVER MAINE BY TUE NIGHT. THE LOW WILL BE DEEPENING
WITH TIME...WITH THE POSSIBILITY FOR SOME PRECIPITATION ESPECIALLY
TONIGHT INTO THE EARLY MORNING TOMORROW.
WILL MAINTAIN THE CURRENT SMALL CRAFT ADVISORY...AS THE LOW
DEEPENS THERE IS THE CHANCE FOR SEAS TO REACH 5 FEET ESPECIALLY
OVER THE OUTER WATERS TONIGHT INTO THE DAY TOMORROW. ALSO...AS THE
LOW MOVES OVER AND WINDS SHIFT TO THE NW DURING THE AFTERNOON
TOMORROW GUSTS MAY REACH 25 KT LATE IN THE DAY INTO TOMORROW
NIGHT. WILL MAINTAIN CURRENT SCA TIMING THROUGH THIS AFTERNOON
SINCE THAT IS THE BEST TIMING FOR THE 5 FT SEAS...BUT WILL NEED TO
MONITOR GUST POTENTIAL FOR A POSSIBLE EXTENSION BEYOND TOMORROW
AFTERNOON.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...MODERATE TO HIGH CONFIDENCE. MARGINAL SCA SEAS WILL
FLIRT WITH OUR SOUTHERN WATERS. OTHERWISE...EXPECT WINDS AND SEAS
TO REMAIN BELOW SCA THRESHOLDS.
THURSDAY AND FRIDAY...LOW TO MODERATE CONFIDENCE. WHILE WINDS
SHOULD GENERALLY REMAIN BELOW SCA THRESHOLDS...SEA HEIGHT FORECASTS
ARE MORE UNCERTAIN AND WILL DEPEND UPON THE EVENTUAL TRACK OF
TROPICAL STORM DEBBY. ENOUGH SOUTHERLY SWELL MAY RESULT IN SCA SEAS
ACROSS OUR SOUTHERN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ235-237-250-
251-254>256.
&&
SYNOPSIS...DOODY/DUNTEN
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...DUNTEN
AVIATION...DOODY/DUNTEN
MARINE...DOODY/DUNTENHazardous weather outlook, Jun 25, 6:42 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 642 AM EDT MON JUN 25 2012 MAZ002>024-026-NHZ011-012-015-RIZ001>008-261045- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 642 AM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS TODAY. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN BRIEF NUISANCE FLOODING RESULTING IN THE NEED FOR SHORT FUSED FLOOD ADVISORIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-261045- HARTFORD CT-TOLLAND CT-WINDHAM CT- 642 AM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-261045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 642 AM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY AND INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 25, 2:06 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM LIGHTNING SPRINGFIELD 42.12N 72.54W
06/25/2012 HAMPDEN MA AMATEUR RADIO
WIRES DOWN ON SUMMER STREET
0820 AM LIGHTNING SPRINGFIELD 42.12N 72.54W
06/25/2012 HAMPDEN MA AMATEUR RADIO
TRANSFORMER HIT BY LIGHTNING IN THE HANCOCK STREET AREA
0820 AM LIGHTNING SPRINGFIELD 42.12N 72.54W
06/25/2012 HAMPDEN MA AMATEUR RADIO
HOUSE HIT BY LIGHTNING WITH ATTIC FIRE ON DARTMOUTH
STREET
0820 AM FLOOD AGAWAM 42.07N 72.62W
06/25/2012 HAMPDEN MA AMATEUR RADIO
SUFFIELD STREET FLOODED AND IMPASSABLE
0825 AM LIGHTNING LONGMEADOW 42.05N 72.57W
06/25/2012 HAMPDEN MA AMATEUR RADIO
TREE DOWN BLOCKING WESTBOUND LANE OF INTERSTATE 91
0840 AM LIGHTNING HAMPDEN 42.07N 72.42W
06/25/2012 HAMPDEN MA AMATEUR RADIO
TREE LIMB DOWN ON WIRES ON WOODLAND STREET
0840 AM LIGHTNING LUDLOW 42.17N 72.48W
06/25/2012 HAMPDEN MA AMATEUR RADIO
TREE LIMB DOWN ON WIRES ON MILLER STREET
0949 AM LIGHTNING WORCESTER 42.27N 71.81W
06/25/2012 WORCESTER MA AMATEUR RADIO
HOUSE HIT BY LIGHTNING WITH A SMALL FIRE ON JUNE STREET
TERRACE
1005 AM LIGHTNING TYNGSBORO 42.68N 71.42W
06/25/2012 MIDDLESEX MA AMATEUR RADIO
SHED FIRE DUE TO LIGHTNING ON FOSTER ROAD
1020 AM LIGHTNING BOSTON 42.32N 71.07W
06/25/2012 SUFFOLK MA AMATEUR RADIO
TREE HIT BY LIGHTNING AND SMOKING ON RIVER STREET
1034 AM LIGHTNING LINCOLN 41.92N 71.47W
06/25/2012 PROVIDENCE RI AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON OLD LOUSIQUISETTE PIKE
1045 AM LIGHTNING WEYMOUTH 42.21N 70.95W
06/25/2012 NORFOLK MA AMATEUR RADIO
LIGHTNING STRIKE CAUSED MINOR DAMAGE TO A BARN ON
OAKDALE STREET
1056 AM LIGHTNING EASTON 42.03N 71.10W
06/25/2012 BRISTOL MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON BRISTOL DRIVE
1105 AM LIGHTNING ASHLAND 42.25N 71.47W
06/25/2012 MIDDLESEX MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON CONSTITUTION STREET
1113 AM LIGHTNING HAVERHILL 42.78N 71.09W
06/25/2012 ESSEX MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON MAIN STREET
1125 AM LIGHTNING WESTON 42.37N 71.27W
06/25/2012 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON BEAVER ROAD
1209 PM FLOOD TAUNTON 41.90N 71.09W
06/25/2012 BRISTOL MA AMATEUR RADIO
ROUTE 140 NEAR HARTS FOUR CORNERS CLOSED DUE TO
FLOODING
&&
CFSpecial weather statement, Jun 25, 2:20 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
220 PM EDT MON JUN 25 2012
CTZ002-MAZ009-011-251900-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
220 PM EDT MON JUN 25 2012
AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
16 MILES WEST OF TOLLAND MASSACHUSETTS...OR ABOUT 20 MILES NORTHWEST
OF HARTLAND CONNECTICUT...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...TOLLAND...BLANDFORD...RUSSELL AND
GRANVILLE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4211 7307 4214 7308 4215 7307 4215 7304
4221 7302 4219 7281 4198 7288 4201 7302
4203 7302 4204 7306 4210 7308
FIELDSpecial weather statement, Jun 25, 2:40 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
240 PM EDT MON JUN 25 2012
CTZ002-MAZ002-003-008>011-251915-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
240 PM EDT MON JUN 25 2012
AT 235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS EXTENDING FROM NEAR PLAINFIELD SOUTHWESTWARD TO
BECKET AND SOUTH TO SANDISFIELD. THE STRONGEST STORM WAS 3 MILES
EAST OF LEE. HEAVY DOWNPOURS...WIND GUSTS TO 30 TO 40 MPH...SMALL
HAIL AND FREQUENT LIGHTNING WILL ACCOMPANY THIS LINE AS IT MOVES TO
THE EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WORTHINGTON...CUMMINGTON...
CHESTER...BLANDFORD...GRANVILLE...NORTHAMPTON...WESTFIELD...WEST
SPRINGFIELD...SOUTHWICK...HOLYOKE...AND AMHERST.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4214 7308 4216 7303 4230 7301 4233 7307
4236 7307 4239 7304 4239 7302 4242 7300
4251 7290 4242 7237 4220 7258 4201 7264
4195 7276 4199 7303 4203 7302 4204 7306
4211 7308
FIELDSpecial weather statement, Jun 25, 3:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT MON JUN 25 2012
CTZ002-003-MAZ008>011-252000-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND
CT-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
322 PM EDT MON JUN 25 2012
AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM WESTHAMPTON SOUTHWARD TO
HUNTINGTON AND GRANVILLE MASSACHUSETTS AND TO HARTLAND AND WINSTED
CONNECTICUT. HEAVY DOWNPOURS...WIND GUSTS TO 30 TO 40 MPH...SMALL
HAIL AND FREQUENT LIGHTNING WILL ACCOMPANY THIS LINE AS IT MOVES TO
THE EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SOUTHAMPTON...HOLYOKE...
WESTFIELD...WEST SPRINGFIELD...SOUTHWICK...AND GRANBY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4213 7287 4232 7288 4234 7241 4183 7255
4187 7295 4189 7295 4190 7292 4197 7290
4197 7295 4197 7296
FIELDSpecial weather statement, Jun 25, 3:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 349 PM EDT MON JUN 25 2012 MAZ003-004-010-252030- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 349 PM EDT MON JUN 25 2012 AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL 5 MILES NORTH OF BELCHERTOWN...OR ABOUT 5 MILES SOUTHEAST OF AMHERST...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BELCHERTOWN...PELHAM...WARE AND HARDWICK. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. && LAT...LON 4248 7213 4225 7218 4226 7250 4240 7244 SIPPRELL
Special weather statement, Jun 25, 4:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT MON JUN 25 2012
CTZ002-252045-
HARTFORD CT-
408 PM EDT MON JUN 25 2012
AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH 2 MILES WEST OF SOUTHINGTON...OR ABOUT 3 MILES EAST OF
WOLCOTT...MOVING EAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SOUTHINGTON...NEW BRITAIN...
BERLIN AND NEWINGTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4169 7269 4163 7269 4162 7271 4161 7271
4159 7275 4157 7276 4157 7279 4155 7282
4156 7284 4154 7285 4156 7288 4156 7295
4164 7294 4165 7297
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:18 AM EDT | Special Weather Statement | BOX | Hampden | 87 min |
| Jun 25, 7:44 AM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 3 hr |
| Jun 25, 8:26 AM EDT | Special Weather Statement | BOX | Hampden, Hampshire, Worcester | 34 min |
| Jun 25, 9:56 AM EDT | Special Weather Statement | BOX | Essex, Middlesex, Norfolk, Suffolk | 49 min |
| Jun 25, 10:02 AM EDT | Special Marine Warning | BOX | 58 min | |
| Jun 25, 10:08 AM EDT | Special Weather Statement | BOX | Bristol | 52 min |
| Jun 25, 11:11 AM EDT | Special Marine Warning | BOX | 79 min | |
| Jun 25, 1:33 PM EDT | Special Weather Statement | BOX | Franklin | 27 min |
| Jun 25, 2:20 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
| Jun 25, 2:40 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 35 min |
| Jun 25, 3:22 PM EDT | Special Weather Statement | BOX | Hampden | 38 min |
| Jun 25, 3:49 PM EDT | Special Weather Statement | BOX | Hampshire | 41 min |
| Jun 25, 9:11 AM EDT | Areal Flood Advisory | BOX | Kent, Newport, Providence, Washington | 3 hr |
| Jun 25, 8:47 AM EDT | Special Weather Statement | BOX | 43 min | |
| Jun 25, 11:20 AM EDT | Special Weather Statement | BOX | 55 min | |
| Jun 25, 4:49 PM EDT | Special Weather Statement | BOX | 26 min | |
| Jun 25, 2:03 PM EDT | Special Weather Statement | BOX | Cheshire | 57 min |
| Jun 25, 4:13 PM EDT | Special Weather Statement | BOX | Hillsborough | 62 min |
Nearby
Special Weather Statements in Connecticut, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.